Saturday, July 28, 2007

Take two of these, and call your Bookie

You know how there are jillions of pharmaceutical ads on the TV these days. The only thing I find interesting about these commercials is the laundry list of side affects at the end. You know, may cause dryness of mouth, headache, diarrhea, bleeding gums, sore fingernails, swollen glands, aching armpits, heavy molting of chest hair, and blood laced urine.

To me it always sounds as if the side affects are worse than the original problem. Then the other day my wife pointed out the side affects for some new drug that is suppost to help restless leg syndrome. I watched for the ad after that and sure enough she was right. Sure there was several of the usual, dizziness, headache and what not but those last tow got me.

May cause an increase in gambling activity and sexual urges

Now there is some worthy side affects. Before we know it casinos will start dissolving a couple of tablets of this stuff in you free cocktail. Not only will you be able to sit at the table longer because your legs will feel better, but you will want to gamble more, and hey when you are done losing your money, we have a brothel right next door that happens to take credit cards.

But I have a theory. These side affects are utter BS. My gut says there is some dude who works for the company. My guess is he was taking the medicine himself and went out to Vegas for the weekend. Lady Luck probably deserted him too resulting in heavy casualties to his savings account. Seeking a bit of solace he probably hired a bit of "companionship" for the night and then flew home.

Then his wife looked at the bank statement and credit card bill where she found a five hundred dollar charge from Sugar Bunny's Escort service or some other such business. Now this guy being fairly sharp quickly admitted he'd done wrong but only because he wasn't able o control his gambling activity or sexual urges. It had to be the new medicine. And some how he convinced his boss these side affects were real and now there they are, tacked on to the very end of that commercial.

I say that was one fast thinking fellow.

9 comments:

cher said...

hey travis! thanks for stopping by my blog.

i'll check yours out more when i have a moment.

cher

Christen said...

Haha. Intersting take on it... I have to say, it probably has some standing! :P

Katrina said...

Well Travis, maybe I bein missin the boat here. My husband gets on to me because I eavesdrop on everyone--in restaurants, at the grocery, standing in line at Target. My defense has always been--"but I'm fleshin out a character" for whatever the current work is. Now I realize that I've been too fast with the mute button. Yikes--what have I been missing? Does a sexually inept, restless leg syndrome gambler need to make an appearance in my next book? Hmm...

mielikki said...

and I am sure that the gambling sexaholic will think its worth it when he's admitted to the hospital for peeing blood and his eyeballs falling off and his skin looking unnaturally yellow!
LOL good post

Bluefingers said...

Alrighty now...As a nurse, I must get on here and correct you guys. Actually not only as a nurse, but also as a woman who suffers from RLS.

The medication acts on the dopamine receptors in the brain therefore can cause a decrease in the ability to control yourself. Decrease in inhibitions etc.

Now having said that. How on earth they pointed it out to just gambling and sex beats the hell out of me.

Actually, my neurologist said that it was really compulsive behavior that this medicine causes. Gambling and sex being the worst of them.

I compulsively write. Maybe this is my problem. But I am not on this medication, I am on the lesser advertised one for RLS.

Side effects for my med include being wildly driven to hang out with big hairy men who write womens fiction and blog.

Hmmmmm...


Maybe I should see a doc about my choice of friends.

Yours,

Me

Brad said...

As a fellow RLS person I have to say that my short two week trial of the new drug did have certain side affects which prompted me to discontinue use. Mainly, every time I took the "medicine" I felt like I was going to soil myself, vomit and then die. The only thing I figure that I was gambling with was my life.

I have since decided to let my inner Bruce Lee remain active on the nights he decides to visit. Needless to say I did not feel very sexy on the nights when I was on the "pill."

see ya

Dawn said...

A post like this makes me glad that I'm not on any medication!

JENN said...

Travis needs a pain pill to gamble. I cannot seem to get that man to place a bet on anything.

The Middle Child said...

Ha, yeah, I know what you mean...

Here is a pill for your incontinence... but it may give you seziures... and you'll pee your pants anyway...
HA!